View Full Version : Vyvanse and Lexapro


thatgrljme
01-26-17, 01:27 PM
Hi All. I've just been diagnosed with ADD. I'm 36 years old and have been on a slew of different SSRI/SNRI's my entire life, along with anxiety meds. I'm currently taking 20mg of Lexapro and 50mg of Vyvanse.

I'm having a lot of issues being tired during the day, I think in part to the Lexapro, so I started taking it at night, but now in the morning when I'm trying to get out of the house with my 5 year old I'm super irritable and snappy.

Wondering if anyone else has taken this combo and has any advice on what to do.

C15H25N3O
01-27-17, 04:11 PM
Did you ever have a real benefit of SSRI? I still dont understand why they prescribe serotononie decreasers for depressions. The could work on affective disorders and some on hallucinations maybe.

thatgrljme
01-27-17, 04:46 PM
Did you ever have a real benefit of SSRI? I still dont understand why they prescribe serotononie decreasers for depressions. The could work on affective disorders and some on hallucinations maybe.

Yes and no. Yes to the fact that it does calm me down a bit to where I can be a little more level headed with my son, but maybe not enough to use them? I don't know. I switched to taking it at night the other day and was uber agitated this morning so I just haven't taken it today and feel great so far. I guess I'll see how I am when I get home from work.

The sweating is killing me though. And I really only notice that in the morning when I'm getting ready for work. Maybe because I'm in a rush trying to get out the door, but I sweat my *** off before I even get in the car. Drives me crazy!

rowebil
01-27-17, 05:20 PM
You and I both.
I just started this Psychiatry thing for my ADD. I've always had it since first grade which is how long I can remember.
Adderall 10 mg, 20 mg, Concerta 36 mg, Lexapro 10 mg, and now prescribed Vyvanse 30 mg.

Vyvanse actually works...
Adderall worked for a very short amount of time in the day, but soon faded.

I'm now on 20 mg of Lexapro.
Life seems to be okay...
I'm much more social. I randomly messaged my Aunt from Florida.
It doesn't even feel unnatural. I believe the Vyvanse just gives me a reason to care about something?
I explained it to myself earlier (I record my medication log).
I care about my family members...
However, I don't CARE to care about my family members.
Vyvanse seems to actually make me CARE about caring about something, if that makes sense.

I got to bed REALLY early and woke up super early and took Vyvanse to start my day. Hours after, I took another Vyvanse which was around 11 AM. There was a 10 hour difference. I fell asleep super early one night and woke up around 1 AM.

So I was at 60 mg of Vyvanse for the few hours where they overlapped.
I felt wonderful.

So I was on 60 mg of Vyvanse (I take 30 mg daily and prescribed 30 mg; that 60 mg example was one day only) one day and 20 mg of Lexapro.
So you could say that I am in the similar dosage as you.

I did not have the issues that you have.
When starting Lexapro, I took it in the morning and my problems with yawning were out of this world.
It isn't a 'tired' yawn... but more like a FORCED yawn as if I actually took medication to make myself yawn.

thatgrljme
01-28-17, 09:23 AM
I took a klonopin last night after a rough session at therapy, holy moly...how in the world do those that take it function on it 3x a day? My pdoc prescribed me what he called a baby dose and it knocked me on my butt and I still feel the effects :(

Mesquire
02-02-17, 05:34 PM
OP, I'm on the exact same meds as you are - Lexapro 20mg (been on this for ~8 years) and Vyvanse 50mg (Just started in September after diagnosis). I am 40, so we are the same general age, and I am also female.

I think I metabolize the Vyvanse pretty quickly, so I don't take it until about 9am each day. I take the Lexapro when I wake up.

If this helps, I am usually exhausted and irritable in the AM. I'm not a morning person, I detest getting kids ready for school and out of the door (believe me, there is generally some kind of hassle, no matter how early you get up or how prepared you are the night before), and I sweat too. And I'm not overweight or suffering from any condition that would cause me to sweat unnecessarily. I can tell you that my kids are a bit older than yours, and they dress themselves now. Less physical exertion = less sweating.

I don't do this, so do as I say and not as I do, but I know people who swear by getting up early and taking 10 minutes to meditate in the AM. It helps with stress. I also try to drink a big glass of water every morning when I wake up. I feel better physically when I do this.

thatgrljme
02-03-17, 02:41 PM
OP, I'm on the exact same meds as you are - Lexapro 20mg (been on this for ~8 years) and Vyvanse 50mg (Just started in September after diagnosis). I am 40, so we are the same general age, and I am also female.

I think I metabolize the Vyvanse pretty quickly, so I don't take it until about 9am each day. I take the Lexapro when I wake up.

If this helps, I am usually exhausted and irritable in the AM. I'm not a morning person, I detest getting kids ready for school and out of the door (believe me, there is generally some kind of hassle, no matter how early you get up or how prepared you are the night before), and I sweat too. And I'm not overweight or suffering from any condition that would cause me to sweat unnecessarily. I can tell you that my kids are a bit older than yours, and they dress themselves now. Less physical exertion = less sweating.

I don't do this, so do as I say and not as I do, but I know people who swear by getting up early and taking 10 minutes to meditate in the AM. It helps with stress. I also try to drink a big glass of water every morning when I wake up. I feel better physically when I do this.

Thanks for the response! I notice if I'm up in the AM prior to him waking and I can get down a cup of coffee and 15 min of quiet time the day goes relatively well. I actually just got Evekeo to take as a booster as I'm agitated in the morning and feel vyvanse starts wearing off around 3pm so I can use this as a booster.

I had to flat out stop lexapro. Not only was I tired all day, but I was eating carbs like they were going out of style and packing on weight. I'm not considered over weight, but I could stand to lose some and I'd still be ok. Lexapro was not helping at all. I also feel that it was totally counter acting the effects of the vyvanse.

eec009
02-04-17, 02:17 PM
Hi All. I've just been diagnosed with ADD. I'm 36 years old and have been on a slew of different SSRI/SNRI's my entire life, along with anxiety meds. I'm currently taking 20mg of Lexapro and 50mg of Vyvanse.

I'm having a lot of issues being tired during the day, I think in part to the Lexapro, so I started taking it at night, but now in the morning when I'm trying to get out of the house with my 5 year old I'm super irritable and snappy.

Wondering if anyone else has taken this combo and has any advice on what to do.

I am also taking that combo - but it's Lexapro 10 mg and Vyvanse 70 mg. I also have a degree in mental health counseling, so I have education on how psychotropic medications work.

Taking your Lexapro at night will deplete its effects on neurotransmitters throughout the day, which can make you feel more irritable and snappy. Make sure you are taking it as your doctor tells you to.
As for feeling tired, I haven't had much of a problem wth that. The only times I did were when I did not eat a high-protein breakfast. Ive found that doing that really helps sustain the effects of the Vyvanse. It could be that your dose of Lexapro is too much, but I'm not an MD. You should talk to your doctor to see if lowering your dose would help. Hope this advice has been useful!

thatgrljme
02-04-17, 03:53 PM
I am also taking that combo - but it's Lexapro 10 mg and Vyvanse 70 mg. I also have a degree in mental health counseling, so I have education on how psychotropic medications work.

Taking your Lexapro at night will deplete its effects on neurotransmitters throughout the day, which can make you feel more irritable and snappy. Make sure you are taking it as your doctor tells you to.
As for feeling tired, I haven't had much of a problem wth that. The only times I did were when I did not eat a high-protein breakfast. Ive found that doing that really helps sustain the effects of the Vyvanse. It could be that your dose of Lexapro is too much, but I'm not an MD. You should talk to your doctor to see if lowering your dose would help. Hope this advice has been useful!

Thanks for the response. I really feel like it's the lexapro that was making me tired. I stopped taking it and I'm feeling less tired, minus me being sick with an upper respiratory infection. I also felt the lexapro was counter acting the the effects of the vyvanse and I wasn't getting the benefit of what I needed it for, if that makes sense.

My next appointment with my pdoc is on the 17th so we'll see what he says. I'm not opposed to lowering it if it doesn't make me tired, but I was also eating ALL of the carbs in the world when I was on it and gaining weight which I actually need to lose some weight.

Almost such a double edge sword.